Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Sep 14, 2021, 7:13 PM CDT for Stafford County, Kansas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2021, 7:13 PM CDT (00:13 UTC)
- Expired
- Sep 14, 2021, 7:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.88 in
- Wind
- 50
County Stafford County, KS
The radar
The Dodge City radar (KDDC), 99 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 7:15 PM CDT | HAIL 0.7 | 6 Ne Zook, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1275 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted.
453
WWUS83 KDDC 150013
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
713 PM CDT Tue Sep 14 2021
KSZ065-066-150045-
Stafford KS-Pawnee KS-
713 PM CDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of southeastern Pawnee
and northwestern Stafford Counties through 745 PM CDT...
At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near
Radium, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Radium around 730 PM CDT.
Other locations in the path of this storm include Seward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Kansas.
&&
LAT...LON 3799 9902 3815 9912 3826 9892 3826 9881
3806 9871
TIME...MOT...LOC 0013Z 243DEG 20KT 3811 9899
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
SPRINGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Sep 14, 6:37 PM CDT, 36 minutes earlier.
Area forecast discussion, Sep 14, 6:37 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 637 PM CDT Tue Sep 14 2021 ...Updated Aviation Discussion... .SHORT TERM...(This evening through Wednesday) Issued at 236 PM CDT Tue Sep 14 2021 Thunderstorm timing, coverage, severity are all forecast challenges early in the forecast period. The front which pushed south late last night into early this morning stalled out across southwest Kansas with a weak surface wave developing along it across far southwest Kansas. The initial development of thunderstorms will most likely be along the front itself any time after about 22Z (5 PM CDT). The coverage of the initial activity will be more scattered in nature. Other storms will develop later in the evening in the post-frontal regime farther west/northwest across east central and southeast Colorado. The best chance for hail storms will be early in the event just about anywhere along/immediately ahead of the frontal zone through the mid evening hours. Eventually, one or two MCSs will form with the severe weather risk emphasis shifting to one of straight line wind. The overall severe weather risk should diminish by 04-06Z time frame, which is the climatologically time frame for our part of the world anyway...and the SPC SSCRAM 4-hour probability maps for this event support this timing, too. Quieter weather is forecast for the remainder of the Short Term period (Wednesday-Wednesday Night) as the front dissolves and a new leeside trough develops across eastern Colorado. We will not see much of a drop-off in temperatures at all as the airmass is expected to recover fairly quickly after any remnant low cloud burns off by late morning. .LONG TERM...(Wednesday night through Tuesday) Issued at 236 PM CDT Tue Sep 14 2021 The next shortwave trough will move across the Northern Plains along the Canada border late in the week which will bring another cold front south across the Central Plains. This front may reach as far south as west central/southwest Kansas late Friday which could be the focus for thunderstorm development. As of the latest 12Z runs of the ECMWF, GFS, and GDPS models, the most likely area for organized thunderstorm activity late Friday/Friday Night will be northeast of the DDC CWA, but this could shift/extend farther southwest in the coming runs if this front ends up making a stronger push than what is currently forecast. As of this cycle, the official forecast remains dry, including our northeast counties, for Friday and Friday Night. This front will eventually dissolve with stronger southerly winds developing quickly over the weekend in advance of the next much larger scale trough out west. This will support a deeper leeside trough and stronger downslope momentum across western Kansas and would support afternoon highs both Saturday and Sunday (and even Monday now) well into the 90s with perhaps some upper 90s for highs, particularly Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 629 PM CDT Tue Sep 14 2021 Best chance for thunderstorms between 00z and 03z Wednesday will be around the Dodge City area. A better chance for convection across all of southwest Kansas will be ahead of an upper level trough between 04z and 09z Wednesday as it crosses western Kansas. Ceilings in and near these storms early tonight will range from 3000 to 6000ft AGL. After this upper level wave passes the rain will end and mid and high level moisture will begin to decrease. Will need to monitor the potential for an area of low clouds in the 2000ft to 1000ft AGL level but at this time any low cloud development early Wednesday morning will be isolated to widely scattered. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 85 63 93 / 50 10 0 0 GCK 59 84 62 94 / 50 10 0 0 EHA 58 88 61 96 / 40 10 0 0 LBL 60 86 61 95 / 60 10 0 0 HYS 60 82 64 91 / 40 10 0 0 P28 64 85 63 93 / 30 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Burgert
Hazardous weather outlook, Sep 14, 4:54 AM CDT, 14 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 454 AM CDT Tue Sep 14 2021 KSZ030-031-043>046-061>066-074>081-084>090-151000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 454 AM CDT Tue Sep 14 2021 /354 AM MDT Tue Sep 14 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- There is a chance of thunderstorms late this afternoon into tonight. These storms could be severe with large hail and damaging winds. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Elevated risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 5 pm. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Sep 14, 5:01 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Dodge City KS
501 PM CDT Tue Sep 14 2021
KSZ078>080-142230-
Kiowa KS-Edwards KS-Ford KS-
501 PM CDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of southeastern Ford,
northwestern Kiowa and southwestern Edwards Counties through 530 PM
CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mullinville, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Mullinville around 505 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southwestern Kansas.
&&
LAT...LON 3760 9977 3784 9951 3768 9930 3749 9961
TIME...MOT...LOC 2201Z 229DEG 25KT 3764 9958
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SPRINGERSpecial weather statement, Sep 14, 5:30 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Dodge City KS
530 PM CDT Tue Sep 14 2021
KSZ078>080-142300-
Kiowa KS-Edwards KS-Ford KS-
530 PM CDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of east central Ford,
Kiowa and southern Edwards Counties through 600 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mullinville, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southwestern Kansas.
&&
LAT...LON 3780 9957 3787 9909 3746 9908 3744 9956
TIME...MOT...LOC 2230Z 266DEG 15KT 3761 9943
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERSpecial weather statement, Sep 14, 6:00 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Dodge City KS
600 PM CDT Tue Sep 14 2021
KSZ080-081-089-090-142330-
Pratt KS-Barber KS-Kiowa KS-Comanche KS-
600 PM CDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of southeastern Kiowa,
northwestern Barber, northeastern Comanche and southwestern Pratt
Counties through 630 PM CDT...
At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Greensburg, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Belvidere and Croft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Kansas.
&&
LAT...LON 3740 9940 3761 9932 3755 9890 3729 9899
TIME...MOT...LOC 2259Z 284DEG 19KT 3750 9927
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERLocal storm report, Sep 14, 6:07 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
607 PM CDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL CENTERVIEW 37.82N 99.27W
09/14/2021 E1.00 INCH EDWARDS KS PUBLIC
&&
RBLocal storm report, Sep 14, 6:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
642 PM CDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 1 NE CENTERVIEW 37.82N 99.26W
09/14/2021 M1.00 INCH EDWARDS KS PUBLIC
&&
RBSpecial weather statement, Sep 14, 7:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
713 PM CDT Tue Sep 14 2021
KSZ065-066-150045-
Stafford KS-Pawnee KS-
713 PM CDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of southeastern Pawnee
and northwestern Stafford Counties through 745 PM CDT...
At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near
Radium, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Radium around 730 PM CDT.
Other locations in the path of this storm include Seward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Kansas.
&&
LAT...LON 3799 9902 3815 9912 3826 9892 3826 9881
3806 9871
TIME...MOT...LOC 0013Z 243DEG 20KT 3811 9899
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 9:51 PM CDT | Special Weather Statement | DDC | Stanton | 24 min |
| Sep 14, 10:11 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 34 min |
| Sep 14, 11:07 PM CDT | Special Weather Statement | DDC | Stafford | 23 min |
| Sep 14, 11:18 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 42 min |
| Sep 14, 11:45 PM CDT | Special Weather Statement | DDC | Stafford | 30 min |
| Sep 15, 12:14 AM CDT | Special Weather Statement | DDC | Pratt | 46 min |
| Sep 15, 12:58 AM CDT | Special Weather Statement | DDC | Pratt | 47 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.